MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting physical damage, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and found to have the main tube broken.A piece measuring proximately 0.109¿ x 0.055¿ was not returned with the instrument.The complaint regarding physical damage was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the cadiere forceps instrument was damaged due to collision with the fenestrated bipolar forceps instrument.A backup instrument of same kind was used to continue the procedure.There was no report of fragment(s) falling inside the patient.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the cadiere forceps instrument was inspected prior to use with no abnormality.The plastic part of the instrument shaft was cracked during procedure.The customer confirmed that arcing/spark was not observed and no fragment fell inside of the patient.The fenestrated bipolar forceps instrument did not have any damage and would not be returned.There was no patient injury/harm.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17635761
Report Number2955842-2023-18041
Device Sequence Number15076035
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)K10220904
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK10220904 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale